MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, heavily calcified left anterior descending (lad) artery that is 90% stenosed.Two 014 ht versaturn guide wires were attempted to cross the lesion one after another however; failed due to anatomy.Both tips were noted as kinked.A third 014 ht versaturn guide wire was attempted to cross the lesion but failed due to anatomy and resistance with anatomy was felt during removal.It was noted that the coating peeled but still remained on the guide wire.Another non-abbott guide wire was used to successfully complete the procedure.There was no adverse patient effects or clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on review of the similar incidents, there is no indication of a lot specific issue.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported failure to advance, difficulty to remove and teflon peeling appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10569934
Report Number2024168-2020-07911
Device Sequence Number2704644
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1013319
Device Catalogue Number1013319
Device Lot Number9111161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1